Can I Give My Dog Panadol?

Can I Give My Dog Panadol?Paracetamol medicines like Panadol are often the first over-the-counter products that come to mind for times of pain. You may be tempted to administer this medication to your dog for similar situations.

Sure, a Panadol tablet will almost always provide instant pain relief and it’s effective for controlling fever as well. But be wary of this human medication for as it applies to your pet dog.

Panadol, in particular, contains a lot of paracetamol which can be toxic for animals. People can safely take a few tablets daily. But you shouldn’t give the same type of medicine, any in dosage, to your beloved dog.

Can I Give My Dog Panadol? Answer: No!

If this drug doesn’t kill your dog, the toxic substances may harm them in other ways. Whatever the situation, please ask your vet what’s best before giving your dog anything questionable and potentially fatal such as Panadol.

In the meantime, you can use aspirin to treat and relieve pain and fever for your dog. Aspirin is being prescribed by a lot of veterinarians for minor pain and slight fever. Often, antibiotics are given to treat the source of dog pain or infection which could be causing fever, among other symptoms. Panadol certainly can’t do that!

Panadol Poisoning Symptoms

Know what to look out for if you have unknowingly given Panadol to your dog. A mild case of poisoning can give your canine an upset stomach and they can appear to be very tired.

Serious cases of poisoning are more evident, but you are not really given much time to make critical live saving observations. Immediately call a vet if your dog shows signs of staggering, vomiting, and restlessness. There could also be blood in their stools and their urine will appear unusually dark-colored.

At a time like this, you should seek professional help and not self-administer medications. Save your pet by getting to a vet as soon as possible!

Risk Factors for Dogs

Unfortunately, your dog may not show any of the typical symptoms from a Panadol poisoning. This is a risk factor in itself because they could be in trouble and you won’t know it. You may think that the medicine has caused no side effects. You might even get the impression that the Panadol has helped relieve your dog’s pain and fever. This is one reason why Panadol is so dangerous.

Be warned! The toxic effects of this drug can accumulate in your dog’s system and, in time, lead to severe kidney damage, liver damage, and ulcer or anemia.

Vets Who Prescribe It

In rare cases, vets sometimes prescribe paracetamol and other similar people medicines to dogs. They do this with sufficient knowledge of the right dosage based on several factors. They also know how to compensate for important variables such as weight, age and medical history.

In situations where these types of potent medicines are required, vets can play a very important role.

Avoiding Panadol Poisoning

Knowing about the dangerous effects of Panadol when given to your dog is important. Certainly you should stop providing this type of medicine to your pet if you have previously done so. Likewise, you also need to be careful of accidental ingestion of the drug.

If you accidentally drop a Panadol on the floor, your dog can immediately pick this up even before you have the chance to retrieve it. Treat all drugs like they are potentially dangerous, because they are, and be very careful in handling all medications.

Keep your medicines in sealed containers instead of leaving them lying around. Do the same for your dog’s medicines as well. Even with pet drugs, accidental consumption can lead to overdose and death depending on the amount consumed.

Conclusion on Panadol

This well-known pain pill, Panadol, isn’t potentially very dangerous for dogs. Don’t risk it. If you need to use a particular medicine to treat your dog’s ailment, make sure that you consult with a good vet first.

  • Was this Article Helpful?
  • YES   NO

Add Your Own Answer to the Question Can Dogs Take Panadol? Below

{ 1 comment… read it below or add one }

Amelia May, 2014

Paracetamol has been prescribed by my vet for my dog, who has pain from a tumor and has reacted badly to opiates. However, I’m scared to give it to him as he has had such severe reactions to all other pain relief. What should I do now? He seems to be in discomfort but Paracetamol could kill him?

Reply

+Please Share Your Own Opinion Here+

Place your comments in the field below
Your email address will be kept private.